Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 11, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 16, 2002, 3:13 PM CST for Marshall County, Tate County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 16, 2002, 3:13 PM CST (21:13 UTC)
- Expired
- Mar 16, 2002, 4:00 PM CST
- In force
- 47 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Marshall County, MS, Tate County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 16, 3:20 PM CST | Hail 0.88 | Independence, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.2 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 162113 SVRMEM MSC093-137-162200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 313 PM CST SAT MAR 16 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI TATE COUNTY IN NORTHWEST MISSISSIPPI * UNTIL 400 PM CST. * AT 305 PM CST...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER INDEPENDENCE...MOVING NORTHEAST AT 30 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 400 PM CST INCLUDE... MARIANNA...BYHALIA... RED BANKS... HOLLY SPRINGS... .IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 3:00 PM CST, 13 minutes earlier.
Area forecast discussion, Mar 16, 3:00 PM CST, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CST SAT MAR 16 2002 A SFC FRONT WAS STATIONARY JUST SE OF THE CWFA. EXPECT THIS BOUNDARY TO PUSH NWWD AS A WARM FRONT TNT AS A SFC LOW RIDES ALONG IT. SHWRS/TSTMS WILL BE LIKELY TNT WITH THE CONVECTION MAINLY ELEVATED. THE FRONT WILL HANG IN THE SE PART OF THE CWFA SUNDAY AND THIS COMBINED WITH DAYTIME HEATING WILL PROVIDE ADDITIONAL SHWRS/TSTM DEVELOPMENT. THE FRONT WILL PUSH A LITTLE MORE TO THE S SUN NITE... BUT POPS WILL BE MAINLY FROM LEFTOVER CONVECTION EARLY IN THE EVENING. THE NEXT LOW PRESSURE AREA WILL MOVE INTO THE AREA TUE...AND ISENTROPIC LIFT WILL DEVELOP AS EARLY AS MONDAY. EXPECT RAIN WITH EMBEDDED TSTMS MONDAY NIGHT AND TUESDAY BEFORE THE SYSTEM MOVES OUT. THE SW FLOW PATTERN WHICH WILL KEEP WET WEATHER THROUGH TUE WILL FINALLY GIVE WAY TO A NW FLOW LATE TUE THROUGH THE REST OF THE WEEK. A STRONG COLD FRONT WILL PUSH INTO THE AREA FROM THE N BY LATE THU. .MEG...NONE. SWC
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:36 PM CST | Severe Thunderstorm Warning | MEG | Lafayette | 39 min |
| Mar 15, 8:05 PM CST | Severe Thunderstorm Warning | MEG | Union | 25 min |
| Mar 15, 8:23 PM CST | Severe Thunderstorm Warning | MEG | Benton | 37 min |
| Mar 15, 8:53 PM CST | Severe Thunderstorm Warning | MEG | Alcorn | 22 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.